| Model Number |
M00146152B1 |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/13/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported,: attempting to get more information from reporter so far this is all the information i have been given: guidewire was inserted into patient to guide implants in.When removing the guidewire, the plastic coat on the guidewire was stripped off and a portion was left inside the patient.Surgeon attempted to retrieve foreign object but could not.Patient complications: un-retrieved device fragment.What troubleshooting steps took place? if any, what troubleshooting steps resolved the issue? unknown.What is the next course of action? unknown.Medical/surgical interventions: unknown.Patient outcome: unknown.Patient admitted to hospital beyond standard of care?: unknown.In the physician's opinion, did the device or procedure contribute to the patient complication(s)? unknown.Additional information supplied on august 3, 2022: when in the procedure did the issue occur? during the middle of the procedure.What was the name of the procedure(s) performed? laser lead extraction, insertion of new electronic leads.How was the procedure(s) completed? (i.E.Was the same device exchanged for another of the same, different device, etc.)? another device was used to complete the procedure.Did this event occur during insertion, advancement or withdrawal? withdrawal- we could not advance the guidewire, so the surgeon pulled it out and that is when we discovered that the plastic coating had been stripped.What is the patient's condition? will there be a follow up procedure to remove the fragment? per the doctor, patient was sleeping in pacu and he informed the patient in the office about what had occurred in the operating room the next day.
Additional Manufacturer Narrative
It was reported that the device will not return for evaluation; therefore, no physical analysis of the device can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." as noted in the complaint documentation: "required intervention to prevent permanent impairment/damage".At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.